MAUDE Adverse Event Report: CAREFUSION, INC THORA/PARA TRAY, 5FR, NON-VALVED; THORACENTESIS TRAY

CAREFUSION, INC THORA/PARA TRAY, 5FR, NON-VALVED; THORACENTESIS TRAY
Model Number OTP5000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 03/09/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A carefusion catheter from a thora-para 5 fr non-valved catheter drainage tray fell apart during a procedure today.The patient was affected.Lot #0001485831.See photo below.Additional information received 14-mar-2023 please confirm the material number.Otp5000 can you describe and provide more information on how the tray fell apart? catheter fell apart ¿ introducer needle disassembled from vent plug.How was the patient impacted? hub separation from catheter caused chest to be exposed to air causing small pneumothorax.Was there any need for medical treatment or intervention? syringe was used to aspirate air, postprocedural chest x-ray performed noting small hydropneumothorax.Next day follow-up.No further action required.Are there any patient identifiers? not on the product, able to provide if necessary.Do you have the product to send back for evaluation? yes.
 
Additional Manufacturer Narrative
(b)(4) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.Device problem code: a0401.Patient problem code: f22.
 
Additional Manufacturer Narrative
(b)(4) follow-up emdr for device evaluation: one photo and one sample were provided to our quality team for investigation.Through visual inspection, it was observed that the hub detached from the catheter; therefore, the reported failure mode was confirmed.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001485831 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Based on the available information, the probable root cause of the issue determination will be provided through the supplier corrective action request.Scar was issued to the supplier.Manufacturing personnel have been notified of this incident and awareness training was provided.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.
 
Event or Problem Description
A carefusion catheter from a thora-para 5 fr non-valved catheter drainage tray fell apart during a procedure today.The patient was affected.Lot #0001485831.Additional information received 14-mar-2023 ¿ please confirm the material number.Otp5000 ¿ can you describe and provide more information on how the tray fell apart? catheter fell apart ¿ introducer needle disassembled from vent plug ¿ how was the patient impacted? hub separation from catheter caused chest to be exposed to air causing small pneumothorax ¿ was there any need for medical treatment or intervention? syringe was used to aspirate air, postprocedural chest x-ray performed noting small hydropneumothorax.Next day follow-up.No further action required.¿ are there any patient identifiers? not on the product, able to provide if necessary.¿ do you have the product to send back for evaluation? yes 14-mar-2023 ¿ please confirm the material number.Otp5000 ¿ can you describe and proivde more information on how the tray fell apart? catheter fell apart ¿ introducer needle disassembled from vent plug ¿ how was the patient impacted? hub separation from catheter caused chest to be exposed to air causing small pneumothorax ¿ was there any need for medical treatment or intervention? syringe was used to aspirate air, postprocedural chest x-ray performed noting small hydropneumothorax.Next day follow-up.No further action required.¿ are there any patient identifiers? not on the product, able to provide if necessary.¿ do you have the product to send back for evaluation? yes additional information received 03-apr-2023 ¿ was the catheter inserted in the patient when the piece broke? yes ¿ was there any medical intervention? can we get more details related to how the patient was impacted.¿syringe was used to aspirate air, postprocedural chest x-ray performed noting small hydropneumothorax.Next day follow-up.No further action required.¿ the patient was impacted by the formation of a hydropneumothorax as a result of the catheter breaking during the procedure.¿ was the procedure successfully completed? yes, the procedure was completed with 0.675 liters.Patient returned next day for follow-up and repeat thoracentesis to draw off an additional.9 liters.¿ we would like to have any patient identifiers that are available.What identifiers are there? patient is 71 yr old female and is a repeat thoacentesis patient (over 65 exams completed) and coming in almost 3 times a week.She is very sensitive on that side at this point which makes her a difficult patient but the radiologist have not had issues in obtaining fluid.

Brand Name
THORA/PARA TRAY, 5FR, NON-VALVED
Common Device Name
THORACENTESIS TRAY
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key16587886
Report Number1625685-2023-00032
Device Sequence Number5729187
Product Code PXI
UDI-Device Identifier10885403284748
UDI-Public(01)10885403284748
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberOTP5000
Device Catalogue NumberOTP5000
Device Lot Number0001485831
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/09/2023
Supplement Date Received by Manufacturer06/08/2023
Initial Report FDA Received Date03/21/2023
Supplement Report FDA Received Date06/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age71 YR
Patient SexFemale